advertisement
Question
Posted by: Rebecca | 2011-11-28

ED and PE?

My boyfriend and I have been together for over 6 months now and have a very strong emotional bond/relationship. However, from the first night we were together he has been experiencing problems on and off with getting and maintaining an erection and even with premature ejaculation. So at first he got Maximor from the pharmacy which worked 50% of the time and not that well with side effects.

My bf has been on antidepressants (Lorien) for over a year now and he says actually since then he has been feeling different. His doctor prescribed Livtra which we used once and worked very well but the side effects were so bad I felt too bad to let him use it again. Lately we haven’ t been using anything –  his libido is low according to me. We are both 25 and don’ t see each other in the week –  we only spend weekends together and even then he might only want to be intimate one or maximum twice. (We have on occasion had sex 2 times a day every day of the weekend.

Sometimes he gets an erection but then when he tries to penetrate it disappears. Other times he will be rock hard but come within 10 seconds of penetration. Other times he eventually gets it just hard enough to get it in and then it might get a bit harder and he will come after a couple of minutes.

He says he is very turned on by me and we are very open about this and we trust each other and communicate and everything.

My questions is –  does this sound like antidepressant caused impotence and PE or could there be something else? Our relationship is more about emotions than physical but he has mentioned that he feels embarrassed and ashamed and it has been confusing to me on occasion and I start doubting myself.

Any thoughts/suggestions will be appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

It is good you can discuss this problem. Anti-depressants can cause erectile dysfunction (severe depression can also cause a decrease in libido). Firstly it is important to manage depression.Discuss with his doctor an option of a different medication. If he has been using it for a year, he may even try and decrease the dosage till he can stop it. It is however important to talk to his doctor before you make any decision. Deidre - SASHA.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: sexologist | 2011-11-29

It is good you can discuss this problem. Anti-depressants can cause erectile dysfunction (severe depression can also cause a decrease in libido). Firstly it is important to manage depression.Discuss with his doctor an option of a different medication. If he has been using it for a year, he may even try and decrease the dosage till he can stop it. It is however important to talk to his doctor before you make any decision. Deidre - SASHA.

Reply to sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement